MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 786726
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that patient underwent the right flexible ureteroscope and required to have a ureteral stent.Upon opening of the package of one such stent, the nurse found that it was ruptured.The catheter was reinserted to cope with the injury to the ureter caused by catheter removal.No medical intervention was reported.Per follow up information received on 19-sep-2022, product was not used on the patient so no injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The physical sample was not returned, however, a photo sample was submitted.Visual evaluation noted one end of the pigtail was completely broken off the body of the stent.Although a specific cause cannot be determined, based on the risk document a potential root cause for this event could be, "inappropriate package design".As no patient involvement was reported and the device was not used, however, it is intended for treatment purposes.It is unknown if the device had met all relevant specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent."care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Actual/suspected device was evaluated.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15477226
Report Number1018233-2022-07421
Device Sequence Number12223657
Product Code FAD
UDI-Device Identifier10801741015202
UDI-Public(01)10801741015202
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2024
Device Model Number786726
Device Catalogue Number786726
Device Lot NumberNGFS3239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown